Equilibrium cycling with small discounting

Jess Benhabib, Aldo Rustichini

    Research output: Contribution to journalArticle

    Abstract

    A misinterpretation of turnpike theorems suggests that persistent cyclic behavior in optimal growth models is only possible with large discount rates. This paper shows that for any positive discount rate there exists a large family of standard Cobb-Douglas technologies with three sectors which have optimal growth paths of persistent cycles.

    Original languageEnglish (US)
    Pages (from-to)423-432
    Number of pages10
    JournalJournal of Economic Theory
    Volume52
    Issue number2
    DOIs
    StatePublished - 1990

    Fingerprint

    Discounting
    Discount rate
    Optimal growth
    Cobb-Douglas
    Turnpike theorem
    Growth model

    ASJC Scopus subject areas

    • Economics and Econometrics

    Cite this

    Equilibrium cycling with small discounting. / Benhabib, Jess; Rustichini, Aldo.

    In: Journal of Economic Theory, Vol. 52, No. 2, 1990, p. 423-432.

    Research output: Contribution to journalArticle

    Benhabib, Jess ; Rustichini, Aldo. / Equilibrium cycling with small discounting. In: Journal of Economic Theory. 1990 ; Vol. 52, No. 2. pp. 423-432.
    @article{89c1cd11d9e246e593ae2e0dc392175a,
    title = "Equilibrium cycling with small discounting",
    abstract = "A misinterpretation of turnpike theorems suggests that persistent cyclic behavior in optimal growth models is only possible with large discount rates. This paper shows that for any positive discount rate there exists a large family of standard Cobb-Douglas technologies with three sectors which have optimal growth paths of persistent cycles.",
    author = "Jess Benhabib and Aldo Rustichini",
    year = "1990",
    doi = "10.1016/0022-0531(90)90040-Q",
    language = "English (US)",
    volume = "52",
    pages = "423--432",
    journal = "Journal of Economic Theory",
    issn = "0022-0531",
    publisher = "Academic Press Inc.",
    number = "2",

    }

    TY - JOUR

    T1 - Equilibrium cycling with small discounting

    AU - Benhabib, Jess

    AU - Rustichini, Aldo

    PY - 1990

    Y1 - 1990

    N2 - A misinterpretation of turnpike theorems suggests that persistent cyclic behavior in optimal growth models is only possible with large discount rates. This paper shows that for any positive discount rate there exists a large family of standard Cobb-Douglas technologies with three sectors which have optimal growth paths of persistent cycles.

    AB - A misinterpretation of turnpike theorems suggests that persistent cyclic behavior in optimal growth models is only possible with large discount rates. This paper shows that for any positive discount rate there exists a large family of standard Cobb-Douglas technologies with three sectors which have optimal growth paths of persistent cycles.

    UR - http://www.scopus.com/inward/record.url?scp=0001084840&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=0001084840&partnerID=8YFLogxK

    U2 - 10.1016/0022-0531(90)90040-Q

    DO - 10.1016/0022-0531(90)90040-Q

    M3 - Article

    AN - SCOPUS:0001084840

    VL - 52

    SP - 423

    EP - 432

    JO - Journal of Economic Theory

    JF - Journal of Economic Theory

    SN - 0022-0531

    IS - 2

    ER -